MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "the needle did not enter through the teflon and had to be removed through the endoscope channel and broke it.".
 
Additional Manufacturer Narrative
510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: additional information provided by customer on (b)(6) 2018: "in the complaint description where they mention 'teflon', do they mean the sheath extender? it¿s right they meant the sheath.Needle went through the sheath." additional information provided by customer on (b)(6) 2018: "as far as i know and trying to avoid something missing in translation, the needle went through the sheath, instead of deploying at the distal end.It emerged at that point, physician could not bring the needle back into sheath so he had to remove it from the endoscope with the needle outside sheath, causing damage to the endoscope." lab evaluation: 1 x echo-hd-19-c device of lot #c1337931 was returned to cirl for evaluation.Upon evaluation the device was returned in its original packaging.The stylet was in place and there was needle exposure.The needle was broken proximally with visible sheath damage below the sheath extender where the device attaches to the endoscope.No other functional issues were noted with the device.The device was taken apart during the lab and there were no issues with the handle.The failure modes are tied together-kink below sheath extender on attachment/detachment to scope which lead to advancement retraction issues reported.Then it broke on attachment/detachment possible due to excessive force applied.Root cause: capa pr217973 was raised in relation to this issue and it will deal with any actions identified.Documents review: prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0077-4, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-19-c of lot number c1337931 did not reveal any discrepancies that could have contributed to this complaint issue.A review of the information provided, indicates the ifu has been followed.There is no evidence to suggest that this issue affects the entire lot # c1337931 upon review of complaints this failure mode has not occurred previously with this lot # c1337931.Summary: from the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7319709
Report Number3001845648-2018-00110
Device Sequence Number110796
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)200321(10)C1337931
Combination Product (Y/N)N
Initial Reporter CountryEC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/07/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR